Glad you found this site. Welcome aboard!
Wow, kinda sounds like my story. I don't have any advice on meds. I am still considering it. I just saw a psych, he gave me Paxil and Klonopin. I, too, was worried about the effects on my liver. I asked someone on this forum, they said that low dosages would not damage the liver. You should talk to your doc about that, though.
I just wanted to let you know that my story is similar. I gave birth to my second child last May, a couple of months later I had a health scare. I developed anxiety. It was the worst time of my life. I had/have extreme health anxiety. I worried about my health and my kids' health all the time. I was also exhausted from taking care of my kids. When my son was born, he had jaundice, had to stay under Bili-lights for a couple of weeks and would cry at all hours of the night. I also breastfed which is why my doc wouldn't give me any meds when this all began and it also drained me. I cried a lot too. To make a long story short, I am doing somewhat better but I still get anxiety symptoms. The latest one, shortness of breath.
Sorry that I can't give you any profound advice since I have very little experience with meds. Just wanted to let you know that you are not alone and I know something of what you must of went through. Childbirth is hard on a woman's body and mind. I'm sure you will find a lot of support here.
I do feel for you. I am wondering for all of you fellow females on this board what you all think about the relationship between hormones and anxiety may be. I have also always been anxious but only this past year have a I become (what I am slowly beginning to accept) a hypochondriac. I worry excessively about my health and my childrens. I turned 40 this past year and wonder if this has to do with changing hormones. Both my primary and gyno dismiss this as a possiblity. But my anxiety and physical symptoms, from palps, to dizziness, to leg and muscle aches all seem to increase about 2 weeks prior to my period. I personally believe that hormones play a really big part in all this anxiety. I am just trying to understand why this has happened to me seemingly out of the blue. I weathered some very tough times and never have I experienced what I have been through in the past year. Mattie, hang in there, I am praying for you. Raine, the shortness of breath is my latest too. It's with me all day every day. Peace.
Holy "Mother" of God - Yes, a woman's anxiety has everything to do with hormones - at least for me and your situations sound ALOT like mine. I never, ever had anxiety (maybe some depression and a little low self-esteem) before I had kids. After the birth of my first daughter 15.5 years ago, I totally changed. I was on edge constantly; irritable; paranoid; very, very worried she would die or I would die; had heart palpitations; total lack of any sexual drive (very unlike me); and unexplained illnesses. It wasn't until she was about 4 that I had my first full-blown panic attack and was taken to the hospital. I was very lucky to have friends and a neighbor that dx'd the anxiety b/c I had no idea what it was. For some reason, I went with that pretty much from the get-go. I had all the urgent testing done within the first week and all vitals were fine.
So off I headed to therapy and doses of klonopin for a year. Couldn't believe what was revealed in therapy (I was a push-over basically for anyone and anything). The klonopin was a life-saver and no one should EVER be ashamed to take it - we live in a very hectic, crazy world and things are much different than when our parents raised us (although I believe my Mom had her moments of depression, etc.). There are way too many demands on women today.
So now I'm on zoloft and wellbutrin (to counteract the lack of sexual desire from the zoloft) and these two meds work beautifully for me. Lately, though, because of the tremendous stress I've been under, I'm having anxiety attacks again. Guess what - I take my klonopin to control them and I couldn't live without it.
Everyone should do what feels right for them and if your doc wants you off the klonopin, you need to explain to him/her how that is making you feel. After all, the docs don't live our lives and we know best what gets us through.
In addition, though, I am a firm believer in therapy along with the meds and I still go occassionally to keep life in perspective - or try to anyway. WIthout that therapy the first year I feel the meds would have been just that - meds without the understanding of what was going on - mentally and chemically.
Hope this helps and I wish you all the best.........
Why did your doctor take you off the Klonopin if it was working for you? Your dose wasn't exceptionally high compared to others. In any event, decreasing the dose by 50 percent is going to lead to bad, bad things. Your doctor should've known that. If he were my doctor I'd walk out and never come back based on that alone. If he doesn't know happens when you cut a benzodiazepine dose suddenly and dramatically, he has no business prescribing them in the first place.
You should taper slowly off Klonopin. Go to a NEW doctor and get a tapering plan. You won't have to go to the hospital if you do that. If the taper is slow enough, you may barely notice your withdrawal.
These are safe and useful drugs, but they're powerful and nothing to play around with. It's doctors like yours who have given benzodiazepines a bad name.